Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 11:10 PM CDT for Custer County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 11:10 PM CDT (04:10 UTC)
- Expired
- May 28, 2019, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:10 PM CDT | HAIL 1 | 3 W Merna, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
263
WUUS53 KLBF 280410
SVRLBF
NEC041-280500-
/O.NEW.KLBF.SV.W.0056.190528T0410Z-190528T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1110 PM CDT Mon May 27 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Custer County in central Nebraska...
* Until midnight CDT.
* At 1109 PM CDT, a severe thunderstorm was located over Merna, or 9
miles northwest of Broken Bow, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Merna, Anselmo, Victoria Springs State Recreation Area,
Weissert, Lillian, Round Valley, Walworth and Gates.
This includes the following highways...
Highway 183 between mile markers 99 and 110.
Highway 2 between mile markers 258 and 281.
Highway 92 between mile markers 265 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4144 9922 4134 9985 4158 9998 4174 9964
4174 9955
TIME...MOT...LOC 0409Z 245DEG 29KT 4150 9976
HAIL...1.00IN
WIND...60MPH
$$
Kulik1 follow-up statement
066
WWUS53 KLBF 280428
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1128 PM CDT Mon May 27 2019
NEC041-280500-
/O.CON.KLBF.SV.W.0056.000000T0000Z-190528T0500Z/
Custer NE-
1128 PM CDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN CUSTER COUNTY...
At 1127 PM CDT, a severe thunderstorm was located 9 miles northwest
of Weissert, or 10 miles north of Broken Bow, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Broken Bow, Victoria Springs State Recreation Area, Weissert,
Lillian, Round Valley, Walworth and Gates.
This includes the following highways...
Highway 183 between mile markers 100 and 110.
Highway 2 between mile markers 279 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4138 9962 4165 9982 4174 9964 4174 9955
4144 9922
TIME...MOT...LOC 0427Z 245DEG 26KT 4155 9959
HAIL...1.00IN
WIND...60MPH
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:17 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 27, 6:17 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 322 PM CDT Mon May 27 2019 Isolated thunderstorm development expected late this afternoon will increase in coverage this evening. Surface low pressure centered near Denver with a warm front extending across southern Nebraska will be a focus for development. Deep southwest flow aloft will be in place with strong 0-6km shear from 60-70 kts across swrn area early this evening. Most unstable CAPES to range around 1500 J/KG. Nearly all of western Nebraska is in a slight risk for severe thunderstorms with an enhanced risk south of Highway 2. Large hail and damaging winds will be possible with an isolated tornado also possible. Heaviest rainfall amounts to be west of Valentine through Oshkosh where an inch or locally higher is expected. Less storm coverage to the east, where a quarter to half inch possible. Upscale growth is expected with storms developing, with POPs becoming categorical northwest to likely north of Interstate 80. On Tuesday, the upper low will begin to move slowly from north central into northeast Colorado. The risk for severe weather should shift east with strong storms still possible east of Stapleton through O'Neill. Rainfall amounts will be heaviest across north central Nebraska up to a half inch. As the upper low moves from southwest toward northeast Nebraska Tuesday night, areas northwest of the upper low center can expect the heaviest rainfall, which again includes north central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 322 PM CDT Mon May 27 2019 Wednesday into Thursday, the upper low will move into Iowa and eventually the southern Great Lakes. The GFS is much slower moving the low out of the area, with shower chances lingering into Thursday. Highs to remain cool on Wednesday from near 60 to the low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to 80 Friday through Monday. Shower chances return Saturday through Monday over most of the area, although models diverge on timing as an upper ridge builds into the Central U.S. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon May 27 2019 Showers and thunderstorms increase in coverage and intensity across western Nebraska late this evening. Stronger storms will be capable of wind gusts exceeding 50kts and large hail, along with torrential rainfall which would greatly reduce visby. Thunderstorms transition to rain after 28/06z, but cigs drop to widespread MVFR (locally IFR) in southwest Neb and IFR across northern Neb. Gusty easterly surface winds and low stratus clouds continue for much of Tuesday. && .HYDROLOGY... Issued at 322 PM CDT Mon May 27 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge has fallen to the minor flood stage of 7.50 ft. A flood warning remains in effect for west central Holt county through early this evening. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across the northwest Sandhills. Storms with significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch in effect until 12Z Wednesday. Overall, total rainfall amounts of 1 to 2 inches are forecast across the watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-022>029-035- 036-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 3:40 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Mon May 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to numerous severe thunderstorms will be possible this evening and into the overnight. The area of greatest concern remains across the Nebraska Panhandle through central Nebraska. Severe storms will be capable of producing large hail, damaging wind gusts, a few isolated tornadoes, and torrential rainfall. Flood warnings and advisories remain in effect across portions of north central Nebraska. Please refer to the latest flood products for the latest details. A Flood Watch is in effect for portions of northern Nebraska and portions of the Sandhills. Any additional rainfall from thunderstorms may worsen ongoing flooding or cause new flooding on already saturated soils. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms will be possible for both Tuesday and Wednesday, however, severe weather is not anticipated but we can't rule out an isolated strong storm. A Flood Watch will continue into early Wednesday morning for portions of northern Nebraska and much of the Sandhills. Rainfall amounts between a quarter inch to one inch is in the forecast for Tuesday through early Wednesday morning. The heaviest rainfall is expected to occur across northwestern Nebraska Tuesday and Tuesday night. The additional rainfall will increase the flooding potential due to already saturated soils, increased runoff, and high water tables. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, wind, and flooding to the National Weather Service over the next few days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, May 27, 10:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 2 SE ENDERS 40.42N 101.49W
05/27/2019 E1.50 INCH CHASE NE PUBLIC
&&
SNIVELYLocal storm report, May 27, 10:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 1 N ENDERS 40.46N 101.52W
05/27/2019 E3.00 INCH CHASE NE PUBLIC
CORRECTION
&&
CBUTTLERLocal storm report, May 27, 10:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FUNNEL CLOUD 5 W HAYES CENTER 40.51N 101.12W
05/27/2019 HAYES NE TRAINED SPOTTER
&&
TKECKLocal storm report, May 27, 10:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1042 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLASH FLOOD SUTHERLAND 41.16N 101.13W
05/27/2019 LINCOLN NE PUBLIC
EXTENSIVE STREET FLOODING REPORTED.
&&
TKECKLocal storm report, May 27, 10:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD HERSHEY 41.16N 101.00W
05/27/2019 LINCOLN NE EMERGENCY MNGR
EXTENSIVE STREET FLOODING IN HERSHEY. RADAR ESTIMATES 3
TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST THREE HOURS.
&&
TKECKLocal storm report, May 27, 10:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM FLASH FLOOD NORTH PLATTE 41.13N 100.77W
05/27/2019 LINCOLN NE EMERGENCY MNGR
REPORTS OF STREET FLOODING, MAN HOLE COVERS ARE OFF AND
STALLED CARS IN STREETS. ASOS SHOWS 1.58 INCHES OF RAIN
IN THE PAST TWO HOURS.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:05 PM CDT | Areal Flood Advisory | LBF | Deuel, Keith | 3 hr |
| May 27, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 65 min |
| May 27, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| May 27, 7:59 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 27, 8:14 PM CDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 27, 8:14 PM CDT | Tornado Warning | LBF | Chase | 46 min |
| May 27, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 66 min |
| May 27, 8:50 PM CDT | Special Weather Statement | LBF | Perkins | 40 min |
| May 27, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 43 min |
| May 27, 9:16 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
| May 27, 9:18 PM CDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 5 hr |
| May 27, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 40 min |
| May 27, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| May 27, 9:43 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 27, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 27, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| May 27, 10:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| May 27, 10:27 PM CDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| May 27, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 55 min |
| May 27, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| May 27, 11:49 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
| May 28, 12:15 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 28, 12:40 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| May 28, 1:27 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| May 28, 1:58 AM CDT | Special Weather Statement | LBF | Hayes | 32 min |
| May 28, 2:13 AM CDT | Areal Flood Warning | LBF | Deuel, Keith, Perkins | 9 hr |
| May 28, 2:33 AM CDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 28, 9:51 AM CDT | River Flood Warning | LBF | Garden, Keith | 21 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.